| Catalog Number |
UL400-4 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "performed the first two implants asper ifu steps, with success."however upon" visualisation, we could see "that there" was a long strand of blue "suture hanging" from the urethral end piece."the implants' were otherwise satisfactory, very well invaginated into the tissue.The surgeon implanted 3 more devices, with success.When he did one "last visual" check of the bladder, "upon visualisation", we saw a shiny flake "of what" appeared to be metal, floating "in the" bladder.This flake was not a "urethral end" piece or capsular tab".No patient injury or consequence reported.The patient's current condition is reported as "fine".
Event or Problem Description
It was reported "performed the first two implants asper ifu steps, with success.However upon visualisation, we could see that there was a long strand of blue suture hanging from the urethral end piece.The implants were otherwise satisfactory, very well invaginated into the tissue.The surgeon implanted 3 more devices, with success.When he did one last visual check of the bladder, upon visualisation, we saw a shiny flake of what appeared to be metal, floating in the bladder.This flake was not a urethral end piece or capsular tab".No patient injury or consequence reported.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).A visual inspection of the returned device was conducted, and the following observations were made: received in tray, pusher deployed, cutter deployed, needle trigger retracted, retract lever fully retracted, lever lock and tape disengaged, urethral endpiece (ue) deployed, distal tip undamaged, unsheathing pawl not engaged with suture spool, suture unbuckled, shuttle not engaged with needle spool, suture ferrule in place, capsular tab (ct) deployed, case right undamaged the items listed above are indicators of device status and are as expected for a device that functioned as designed.The following discrepancy was observed: needle damaged: the needle is broken at the tip.The needle was found to be broken approximately 0.7mm and from the tip.Comparison with a reference needle shows approximately 0.7mm of needle missing.The missing needle material was not returned with the device.Measuring the remaining suture in the device revealed 420mm of suture remained.This indicates a 15mm implant were delivered.This is derived from the following formula: implant delivered = 438 - measured suture length - 3 mm.Typical implanted length is 5 - 22 mm the suture cut quality is atypical in appearance.The suture cut quality was observed to be rough with skiving extending down the length of the suture.Functional inspection was not performed because bone strike is a documented known possible outcome of the urolift procedure which is typically the result of device positioning or excessive movement of the device or patient anatomy.Device history review investigation did not show issues related to complaint.The customer report of "saw a shiny flake of what appeared to be metal, floating in the bladder.This flake was not a urethral end piece or capsular tab " was confirmed.Confirmation is based on the investigation results showing that the device encountered bone strike which resulted in broken needle.Bone strike is a known possible outcome of the procedure and is not indicative of a device mal-function.This investigation has determined that the device encountered the following failure mode(s): ul-needle damaged: needle damage occurs when the needle strikes bone.The probable root cause of this failure mode is use error unintentional- cannot determine.Analysis performed on the returned devices revealed that the device delivered an approximately 15mm implant (based on the suture remaining in the device).Teleflex will continue to monitor and trend for complaints of this nature.